Alert archive / California / Wind Advisories in 2011

Wind Advisory 37, NWS Phoenix, AZ

December 21, 2011

NWS Phoenix, AZ issued this wind advisory at Dec 21, 2011, 4:01 AM PST. It took effect at Dec 22, 2011, 9:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 4:01 AM PST (12:01 UTC)
In effect from
Dec 22, 2011, 9:00 AM PST
Expired
Dec 22, 2011, 7:11 PM PST
In force
10 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS75 KPSR 211201
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
501 AM MST WED DEC 21 2011


AZZ020-025-CAZ031-220015-
/O.NEW.KPSR.WI.Y.0037.111222T1700Z-111223T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE
501 AM MST WED DEC 21 2011 /401 AM PST WED DEC 21 2011/

...WIND ADVISORY IN EFFECT FROM 10 AM MST /9 AM PST/ TO 10 PM MST
/9 PM PST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 10 PM
MST /9 PM PST/ THURSDAY. 

* AFFECTED AREA...COLORADO RIVER VALLEY FROM PARKER TO YUMA.

* TIMING...THURSDAY LATE MORNING THROUGH THURSDAY EVENING.

* WINDS...A STRONG COLD FRONT WILL PRODUCE 25 TO 35 MPH WINDS WITH
  GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS FOR VEHICLES AND BOATERS. AREAS OF
  REDUCED VISIBILITY IN BLOWING DUST OR SAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS T0 BETWEEN 40 AND 50 MPH.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
4 follow-up statements
249 
WWUS75 KPSR 212201
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST WED DEC 21 2011

CAZ032-033-221330-
/O.EXA.KPSR.WI.Y.0037.111222T1700Z-111223T0500Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER
201 PM PST WED DEC 21 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY WHICH IS IN EFFECT THURSDAY FROM 9 AM TO 9 PM PST.

* AFFECTED AREA...EASTERN RIVERSIDE COUNTY AND THE NORTHEAST HALF OF
  IMPERIAL COUNTY.

* TIMING...THURSDAY FROM 9 AM TO 9 PM PST.

* WINDS...FROM THE NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS FOR VEHICLES AND BOATERS. 
  AREAS OF REDUCED VISIBILITY IN BLOWING DUST OR SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS T0 BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-025-CAZ031-221330-
/O.CON.KPSR.WI.Y.0037.111222T1700Z-111223T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE
301 PM MST WED DEC 21 2011 /201 PM PST WED DEC 21 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ TO
10 PM MST /9 PM PST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IS CONTINUING A WIND ADVISORY FOR
THURSDAY FROM 10 AM MST /9 AM PST/ TO 10 PM MST /9 PM PST/.

* AFFECTED AREA...LOWER COLORADO RIVER VALLEY INCLUDING PARKER AND
  YUMA.

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...FROM THE NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS FOR VEHICLES AND BOATERS. 
  AREAS OF REDUCED VISIBILITY IN BLOWING DUST OR SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS T0 BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
746 
WWUS75 KPSR 221238
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
538 AM MST THU DEC 22 2011

AZZ020-025-CAZ031>033-230500-
/O.CON.KPSR.WI.Y.0037.111222T1700Z-111223T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER
538 AM MST THU DEC 22 2011 /438 AM PST THU DEC 22 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ THIS
MORNING TO 10 PM MST /9 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ THIS
MORNING TO 10 PM MST /9 PM PST/ THIS EVENING. 

* AFFECTED AREAS...LOWER COLORADO RIVER VALLEY INCLUDING PARKER AND
  YUMA IN ARIZONA...BLYTHE AND SURROUNDING COMMUNITIES IN CALIFORNIA AS
  WELL AS PORTIONS OF INTERSTATES 10 AND 8.

* TIMING...LATE THIS MORNING THROUGH LATE THIS EVENING.

* WINDS...FROM THE NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS FOR VEHICLES AND BOATERS. AREAS OF
  REDUCED VISIBILITY DUE TO BLOWING DUST OR SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS T0 BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
830 
WWUS75 KPSR 222132
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
232 PM MST THU DEC 22 2011

AZZ020-025-CAZ031>033-230500-
/O.CON.KPSR.WI.Y.0037.000000T0000Z-111223T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER
232 PM MST THU DEC 22 2011 /132 PM PST THU DEC 22 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /9 PM PST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /9 PM PST/ THIS
EVENING. 

* AFFECTED AREAS...LOWER COLORADO RIVER VALLEY INCLUDING PARKER 
  AND YUMA IN ARIZONA...BLYTHE AND SURROUNDING COMMUNITIES IN 
  CALIFORNIA AS WELL AS PORTIONS OF INTERSTATES 10 AND 8. 

* TIMING...THROUGH LATE THIS EVENING.

* WINDS...FROM THE NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS CROSS WINDS FOR VEHICLES AND BOATERS. 
  AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST OR SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS T0 BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
009 
WWUS75 KPSR 230311
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
811 PM MST THU DEC 22 2011


AZZ020-025-CAZ031>033-230415-
/O.CAN.KPSR.WI.Y.0037.000000T0000Z-111223T0500Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER
811 PM MST THU DEC 22 2011 /711 PM PST THU DEC 22 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS THE AREA HAVE DIMINISHED BELOW ADVISORY LEVELS.
HOWEVER...LOCALLY GUSTY NORTHERLY WINDS UP TO 25 MPH...WILL CONTINUE
OVERNIGHT AT SOME LOCATIONS...ESPECIALLY ALONG THE LOWER COLORADO
RIVER VALLEY.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:05 AM PST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 21, 2:05 AM PST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO SYNOPSIS
NATIONAL WEATHER SERVICE PHOENIX AZ
305 AM MST WED DEC 21 2011

.SYNOPSIS...
A COUPLE OF RELATIVELY DRY WEATHER DISTURBANCES WILL MOVE INTO THE
REGION FROM THE NORTH THROUGH SATURDAY. THIS WILL SERVE TO KEEP
AFTERNOON TEMPERATURES SEVERAL DEGREES BELOW NORMAL...ALONG
WITH BREEZY CONDITIONS AT TIMES. THE STRONGEST WINDS ARE SLATED FOR
THURSDAY AFTERNOON...ESPECIALLY ALONG THE COLORADO RIVER WHERE
NORTHERLY GUSTS COULD PEAK TO 45 MPH. BREEZY CONDITIONS ARE EXPECTED
AGAIN SATURDAY. LIGHT WINDS WITH A NOTICEABLE WARMING TREND WILL
DEVELOP SUNDAY THROUGH NEXT WEDNESDAY.

&&

.DISCUSSION...
NOTE...VERY WINDY/GUSTY NORTH WINDS DOWN THE COLORADO RIVER VALLEY
THURSDAY AFTERNOON AND EVENING. 45 MPH GUSTS POSSIBLE.

TODAY THROUGH THURSDAY NIGHT...
A QUICK MOVING SHORTWAVE RIDGE/HIGH PRESSURE SYSTEM WILL BUILD OVER
AZ TODAY AND TONIGHT PRODUCING STABLE AND A LITTLE WARMER WEATHER.
THE ONLY CAVEAT IS...WEATHER BALLOON SOUNDINGS CONTINUED TO DETECT
CONSIDERABLE BOUNDARY LAYER MOISTURE...GENERALLY BELOW 7000 THSD FT
MSL...STREWN ACROSS THE SOUTHERN HALF AZ. THIS WILL MAKE FOR MOSTLY
CLOUDY SKIES TODAY/EARLY TONIGHT ACROSS THE HIGHER ELEVATIONS OF
SOUTHERN GILA COUNTY ZONE 24...WITH LITTLE OR NO PRECIP DUE TO
ATMOSPHERIC SINKING MOTIONS RELATED TO THE BUILDING HIGH PRESSURE
SYSTEM.

ON THURSDAY...THE NEXT COLD BUT DRY WEATHER SYSTEM WILL DIVE INTO AZ
FROM THE NORTH. THIS SYSTEM WILL TAKE AN INLAND WESTERN REGION
TRAJECTORY AS IT MOVES SOUTH...SO BOUNDARY LAYER MOISTURE WILL THIN
CONSIDERABLY OVER OUR FORECAST AREA...SOUTHEAST CA TO SOUTH CENTRAL
AZ THURSDAY AFTERNOON. HOWEVER SOME CLOUDINESS IS EXPECTED IN THE
HIGHER MOUNTAINS OF ZONE 24...BUT WITH LITTLE OR NO PRECIP.

THE ONLY WEATHER CONCERN WITH THURSDAYS SYSTEM IS THE POTENTIAL FOR
STRONG NORTH WINDS ALONG THE COLORADO RIVER VALLEY THURSDAY AFTEROON
AND EVENING. 25 TO 35 MPH WINDS...WITH GUSTS TO NEAR 45 MPH ARE
POSSIBLE. A WIND ADVISORY WILL BE POSTED FOR THE COLORADO RIVER
VALLEY FOR THURSDAY AFTERNOON.

A MUCH COLDER AIRMASS WILL ALSO FOLLOW THE COLD FRONT INTO AZ
THURSDAY NIGHT AND FRIDAY. 700 MB TEMPERATURES ARE FORECAST TO FALL
TO NEAR MINUS 10 DEG C OVER PHOENIX BY FRIDAY MORNING...WARMER WEST
OF PHOENIX. THE MINUS 10 DEG C 700 MB ISOTHERM IS A QUICK GUIDE TO
THE POTENTIAL FOR NEAR FREEZING MORNING TEMPERATURES IN THE GREATER
PHOENIX AREA. HOWEVER IN THIS CASE...BREEZY NORTH WINDS AREA WIDE
WILL PRECLUDE THE CONCERN.

FRIDAY AND SATURDAY...
DRY NORTHERLY FLOW ALOFT WILL DEVELOP FRIDAY...BUT ANOTHER DRY AND
WEAK WEATHER DISTURBANCE WILL MOVE IN FROM THE NORTH ON SATURDAY.
BREEZY CONDITIONS WILL CONTINUE SATURDAY.

SUNDAY THROUGH WEDNESDAY...
DRY NORTHWEST FLOW ALOFT AND A WARMER AIRMASS WILL SPREAD BACK INTO
AZ THIS PERIOD. NO WEATHER PROBLEMS EXPECTED.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SCATTERED-BROKEN CLOUD DECKS AT OR ABOVE 8000 FEET OVERNIGHT...
ACCOMPANIED BY MOSTLY SUNNY SKIES WEDNESDAY AND LIGHT-VARIABLE WIND
THROUGH 03Z THURSDAY.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
SCATTERED MID TO HIGH LEVEL CLOUDS THROUGH WEDNESDAY. WINDS EXPECTED
TO BE LIGHT AND GENERALLY FAVOR NORTHWEST THROUGH 03Z THURSDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SATURDAY...
A SERIES OF DRY WEATHER DISTURBANCES WILL MOVE ACROSS THE REGION
THROUGH SATURDAY. THE FIRST SYSTEM WILL GENERATE GUSTY NORTH WINDS
DOWN THE LOWER COLORADO RIVER VALLEY...GENERALLY IN THE 25 TO 35 MPH
RANGE...THURSDAY AFTERNOON AND EVENING. LIGHTER NORTH WINDS ARE
EXPECTED THE REMAINDER OF THE WEEK. MINIMUM HUMIDITY LEVELS QUICKLY
TREND DOWN INTO THE TEENS DUE TO THE PASSAGE OF A DRY COLD FRONT
THURSDAY AFTERNOON THAT WILL CONTINUE TO SPREAD DRIER AIR OVER THE
REGION FRIDAY AND SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 10 AM TO 10 PM MST THURSDAY AZZ020-025.

CA...WIND ADVISORY FROM 9 AM TO 9 PM PST THURSDAY CAZ031.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...MEYERS
FIRE WEATHER...VASQUEZ/MEYERS

Nearby

Wind Advisories in California, 2011Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.